MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 750 CTS; COAGULATION ANALYZER

INSTRUMENTATION LABORATORY CO. ACL TOP 750 CTS; COAGULATION ANALYZER
Model Number 2800-55
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was submitted indicating that unexpected behavior occurred on acl top 750 cts sn (b)(6) sw 6.4.1.When a sample rack was inserted into position s3, the tube in the last position was not recognized and the position was shown in gray, however, the sample id information was there.Sample id (b)(6) was shown and aptt-ss was programmed when based on the lis information the sample should have had a pt, fib-rp and aptt programmed.After the sample was processed, the rack was blocked and could not be removed from the instrument.An emergency stop had to be performed in order to remove the rack from the instrument.An instrument backup was provided for evaluation.A trace file analysis was performed on the provided instrument backup for acl top 750 cts sn (b)(6).The trace file analysis found a rare race condition occurred.The sample rack was removed just when the job information (sample, test) message was sent from the cm (computer module) to the am (analytic module) for that sample rack.The sample rack was then reinserted into the same slot, however, a different sample had been inserted into the last position.Two jobs were left hanging, ghost running and were marked as shadow of a test of the different sample vial.The trace file analysis showed that 11 tests of sample id (b)(6) were actually executed (aspirated) from sample id (b)(6).The customer was notified of this finding; however, sample id (b)(6) was not repeated by the user.The steps that were observed in the trace file analysis are as follows: a sample rack was inserted with 10 samples, all vials have 3 host queried tests, except for the last sample vial that had 12 host queried tests.Just when the job information (sample, test) messages were sent from the cm to the am for that sample rack, the user performed an emergency stop and removed the sample rack from the instrument (this is where the race condition occurred).The user then switched the last sample vial (sample id (b)(6) ) for a different vial (sample id (b)(6) ) that only had 3 host queried tests and reinserts the sample rack into the same slot.The 12 tests on sample id (b)(6) are now being executed using sample id (b)(6).One of the 12 wrong test executions finishes.Minutes later the user inserts sample id 10283519.3 into a different rack, host query is requested, 12 tests are sent to the am (the one that finished before), however, the other 11 tests are skipped by the am because it finds that these 11 tests are already running.The 11 tests of sample id (b)(6) were executed (aspirated) from sample id (b)(6) unbeknownst by the user.The investigation found that this was a result of a multi-factor scenario that was initiated when the sample rack was removed in just the few milliseconds of time when the job info messages are sent to the am.This was followed by quick sample rack reinsertion of the same rack in the same slot with a different sample in the last position.The sample that was removed from the rack was placed in a different rack and reinserted into the instrument while the jobs in the first rack have not finished processing.There are steps that can be taken to avoid the occurrence of this issue.After rack insertion, if all samples are read correctly, do not swap any of the samples in the rack.There is no known patient impact.A change request has been submitted to fix this issue in a future software version and the software will be implemented through a field action.
 
Event or Problem Description
An unexpected behaviour has occurred in an acl top sw 6.4.0 sn: (b)(6) , when a rack id (b)(6) was inserted in position s3 the last tube was not recognized and the position was shown in grey.But the id information was there.An emergency stop had to be done in order to take out the rack.Steps seen in the complaint: user switches the last sample vial ((b)(6) ) for a different one ((b)(6) ) that only has 3 host queried tests, and reinserts rack in same slot.Minutes later, the user inserts sample (b)(6) in a different sample rack.During the run session, the user only sees one test running for sample (b)(6) , the run session never finishes and finally has to estop the instrument.It was not noticed by the complaint submitter, however in the traces we have found that 11 tests of sample (b)(6) were really executed (aspirated) from sample (b)(6).

Brand Name
ACL TOP 750 CTS
Common Device Name
COAGULATION ANALYZER
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key16963103
Report Number1217183-2023-00002
Device Sequence Number17453855
Product Code GKP
UDI-Device Identifier08426950784067
UDI-Public08426950784067
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2800-55
Device Catalogue Number00000280055
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown